New York, 2016Flash Flood and Damaging Winds in New York, July 25, 2016
July 25, 2016 · NWS BUF · 13 events in 6 counties and zones
Several rounds of strong to severe storms developed during the morning and early afternoon hours ahead of an approaching cold front.. Storms first developed along a line from the east end of Lake Erie to the west end of Lake Ontario shifting south and east through the morning then pushing east of the region during the early afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $203,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of strong to severe storms developed during the morning and early afternoon hours ahead of an approaching cold front.. Storms first developed along a line from the east end of Lake Erie to the west end of Lake Ontario shifting south and east through the morning then pushing east of the region during the early afternoon. The thunderstorm winds downed trees and power lines throughout the region. Several thousand power outages were reported. Lightning associated with the thunderstorms struck a warehouse in Lancaster causing several thousand dollars in damage. Another lightning strike hit the chimney of the Carmelite Monastery in Buffalo. The chimney which was 94 years old collapsed due to the strike. Damage was estimated at $30,000. In Allegany county, the heavy rains from the thunderstorms caused localized flash flooding with a couple of roads washed out in Wellsville and Andover.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 25, 5:08 AM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 25, 5:08 AM EST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
608 AM EDT MON JUL 25 2016
.SYNOPSIS...
An upper level trough will slowly cross the region today producing
scattered showers and thunderstorms. A trailing cold front will
pass through our region this evening...followed by slightly
cooler and less humid weather Tuesday before temperatures and
eventually humidity levels trend upward again Wednesday and
Thursday. A weak area of low pressure will then cross the region
Friday and Saturday bringing the next chance of showers and
thunderstorms.
&&
.NEAR TERM /THROUGH TONIGHT/...
High pressure across New England will exit into the Atlantic as a
weak mid level trough and pre-frontal surface trough enter Western
New York this morning. There is consensus that this trough and a
modest 30+ knot low level jet will provide the primary focus for
convection today. However model guidance continues to struggle on
the specifics with a wide range of possible solutions. Radar trends
early this morning are shedding some light on this, with the
steadiest activity across Lake Ontario. In addition to this,
thunderstorms have developed extending across Southern Ontario
province to central Lake Erie. It now appears likely that most
areas will at least get a period of rainfall with this system.
Areas which do get thunderstorms can expect a brief period of
heavy rain which may provide localized drought relief.
Precipitable water values are forecast to increase to above 2
inches. The severe weather potential this morning appears limited
given the storm motion, however a few stronger storms may produce
gusty winds.
This afternoon, the pre-frontal trough will move across Central and
Eastern New York. This will provide a better opportunity for diurnal
heating ahead of this which will increase instability. Following a
consensus of mesoscale guidance this is likely to result in
thunderstorms across eastern portions of the cwa this afternoon
before this activity exits into Eastern New York later in the day.
Wind fields this afternoon will be moderately conducive for severe
weather, with 700 mb winds increasing to 35 kts and some directional
shear. This is not likely to produce widespread severe weather, but
some strong to severe storms are possible with wind the primary
threat and hail also possible. The window for severe weather will be
narrow, with a consensus of guidance quickly bringing drier air
behind this trough late afternoon.
The lake breeze convergence zone will also provide a focus for this
convection, in addition to residual outflow boundaries and
topography. Meanwhile a breezy southwesterly flow will help develop
a lake shadow down wind of Lake Erie this afternoon, with perhaps a
few afternoon storms in Niagara/Orleans county just north of this.
The actual cold front will not reach the area until after this, but
by then the boundary layer should be too dry to support any storms.
Today will be another hot day, with highs in the mid to upper 80s.
It also will be muggy, especially this morning when dew points rise
to near 70.
For tonight, a ridge of high pressure will expand into the region
providing fair weather and clearing skies. Temperatures will be a
bit cooler behind the front with lows in the 60s. Patchy fog is
possible across the Southern Tier valleys.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Generally uneventful weather will unfold through this period as flat
zonal flow aloft, combined with surface high pressure expanding
across the Eastern Great Lakes region bring very warm afternoons and
mild nights. Tuesday 850 hPa temperatures in the 14 to 17c range
will bring low to mid 80s for highs, while on Wednesday 850 hPa
temperatures of 16 to 19c will bring mid to upper 80s for highs, and
possibly a few 90F readings in the Genesee Valley.
A fast moving shortwave will ripple by to our north on Wednesday,
though limited moisture should bring nothing more than a few more
cumulus clouds during the afternoon hours.
A weak cold front will sag southward later Wednesday night,
bringing a slight chance for a shower or thunderstorm to SLV late.
The better radiational cooling conditions this period will be
Tuesday night, with clearer skies and lighter winds which will allow
for temperatures to lower to the mid 50s to mid 60s. Wednesday night
will likely be a few degrees warmer.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
While drought busting rains are not anticipated during this
period...there is relatively high confidence that the pattern will
be more active...so many areas should pick up at least a little
rainfall. This will be due to a subtle shift in the dominant ridge
that has been in firm control of the country.
Unlike the past couple weeks when an expansive sub-tropical ridge
either flexed its muscles with anomalously high heights over the
nations mid section...or stretched from ocean to ocean across the
southern half of the Conus...this time frame will feature low
amplitude troughing over the Great Lakes region. Meanwhile...the
heart of the aforementioned ridge will have retrograded to the
Desert Southwest. This upper level transition will encourage a
little more baroclinicity across the Great Lakes region...which
should support a more active storm track.
At the surface...the period will open with a wavy frontal boundary
that will be stalled in the vcnty of the Mason Dixon Line. It is
interesting in that all of the real baroclinicity...lift and moisture
will be found a few hundred miles north of the sfc front. This
should initially keep the bulk of any showers and thunderstorms
north of the international border...but as push into Friday...a
fairly well organized wave will develop over the Mid West and slowly
track east along the front. The ensembles are all over the place
with the location...speed and track of this wave...but all are in
general agreement that the system will move close enough to our
region to help generate more widespread rainfall. The best
opportunity for some rain would be Friday and Friday evening with
basin average rainfall averaging under a quarter inch...but locally
up to three quarters of an inch.
Confidence drops off for the weekend as a second wave could bring
another round of beneficial showers and thunderstorms to the
forecast area. This will largely depend on the strength of the first
system though...so will only use relatively low pops to express this
potential.
In terms of temperatures...while mercury levels will generally be
lower than those of the past few weeks...there is high confidence
that they will remain close to...if not still a few degrees above
normal.
&&
.AVIATION /10Z MONDAY THROUGH FRIDAY/...
A trough will enter Western New York this morning and then move
into Central New York this afternoon. This will provide the main
focus for showers and thunderstorms. The line has filled in,
increasing confidence in the occurrence and timing of
thunderstorms. In general, convection will track from west to east
today, with breezy and dry conditions first developing at BUF due
to lake shadowing.
Any lingering showers should be done by 00Z Tuesday with widespread
VFR conditions expected tonight outside of perhaps some fog in the
river valleys and at JHW.
Outlook...
Tuesday and Wednesday...Mainly VFR.
Thursday...Mainly VFR with a chance of showers and thunderstorms.
Friday...VFR/MVFR with a chance of showers and thunderstorms.
&&
.MARINE...
A cold front will move east across the lower Great Lakes today. A
fresh southwesterly breeze will develop ahead of this, supporting
low-end small craft advisories on Lake Erie and the Upper Niagara
River. Winds should be strongest near the shoreline where the lake
breeze will help enhance the flow.
Winds will diminish tonight following the passage of the weak front,
with winds and waves then expected to remain below Small Craft
Advisory levels through midweek.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement from noon EDT today through this
evening for NYZ010-085.
MARINE...Small Craft Advisory from noon today to 8 PM EDT this evening
for LEZ020-040-041.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...THOMAS
LONG TERM...RSH/THOMAS
AVIATION...APFFEL
MARINE...APFFEL/THOMASHazardous weather outlook, Jul 25, 3:42 AM EST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
442 AM EDT MON JUL 25 2016
NYZ001>008-011>014-019>021-260845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
442 AM EDT MON JUL 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL FORM TODAY...AHEAD OF A COLD FRONT
THAT WILL PASS THROUGH THE CWA. A FEW OF THESE STORMS COULD BECOME
STRONG TO SEVERE WITH STRAIGHT LINE WINDS AND HAIL THE MAIN
IMPACTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ010-085-260845-
NORTHERN ERIE-SOUTHERN ERIE-
442 AM EDT MON JUL 25 2016
...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BEACH HAZARDS STATEMENT.
SCATTERED THUNDERSTORMS WILL FORM TODAY...AHEAD OF A COLD FRONT
THAT WILL PASS THROUGH THE CWA. A FEW OF THESE STORMS COULD BECOME
STRONG TO SEVERE WITH STRAIGHT LINE WINDS AND HAIL THE MAIN
IMPACTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-260845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
442 AM EDT MON JUL 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL FORM TODAY...AHEAD OF A COLD FRONT
THAT WILL PASS THROUGH THE EASTERN GREAT LAKES REGION. A FEW OF
THESE STORMS COULD BECOME STRONG TO SEVERE WITH STRAIGHT LINE
WINDS AND HAIL THE MAIN IMPACTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
THOMAS
In the hours before
Special weather statement, Jul 25, 5:35 AM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
635 AM EDT MON JUL 25 2016
NYZ001-002-251215-
NIAGARA-ORLEANS-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA
635 AM EDT MON JUL 25 2016
...STRONG STORMS ENTERING NIAGARA AND ORLEANS COUNTIES...
AT 635 AM A COMPLEX OF THUNDERSTORMS IS SLOWLY DROPPING SOUTHWARD
OVER THE WESTERN WATERS OF LAKE ONTARIO AND IS REACHING THE
SHORELINE OF NIAGARA AND ORLEANS COUNTIES. THIS ACTIVITY CONTAINS
WINDS GUSTING TO 40 MPH ALONG WITH HEAVY DOWNPOURS OF RAIN.
THIS ACTIVITY WILL SLOWLY DROP SOUTHWARD ACROSS THE COUNTIES THIS
MORNING.
IN ADDITION SEVERAL INDIVIDUAL CELLS OF THUNDERSTORMS ARE
BLOSSOMING OVER THE COUNTIES THIS MORNING. THESE CELLS WILL
PRODUCE GUSTY WINDS ALONG WITH POSSIBLE SMALL HAIL.
THOMAS
Special weather statement, Jul 25, 6:21 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
721 AM EDT MON JUL 25 2016
NYZ003-004-251215-
WAYNE-MONROE-
721 AM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAYNE AND NORTHERN
MONROE COUNTIES...
AT 720 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
HILTON...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...BROCKPORT...EAST ROCHESTER...
HILTON...WEBSTER...FAIRPORT...BRIGHTON AND GATES-NORTH GATES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4335 7768 4328 7754 4332 7738 4333 7725
4332 7715 4305 7721 4320 7800 4337 7796
TIME...MOT...LOC 1120Z 279DEG 25KT 4328 7789
SMITHSpecial weather statement, Jul 25, 6:22 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
722 AM EDT MON JUL 25 2016
NYZ001>003-010-011-251145-
ORLEANS-NIAGARA-NORTHERN ERIE-MONROE-GENESEE-
722 AM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE...EAST CENTRAL
NIAGARA...GENESEE...WEST CENTRAL MONROE AND SOUTHERN ORLEANS
COUNTIES...
AT 722 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OAKFIELD...OR
10 MILES NORTH OF DARIEN LAKES STATE PARK...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BATAVIA...LE ROY...PEMBROKE...AKRON...BYRON...OAKFIELD...STAFFORD...
ALABAMA...CORFU AND ELBA.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 48A AND 48.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4296 7857 4316 7856 4319 7794 4289 7800
TIME...MOT...LOC 1122Z 278DEG 43KT 4306 7838
RSH
Special weather statement, Jul 25, 6:41 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
741 AM EDT MON JUL 25 2016
NYZ001-010>012-085-251245-
SOUTHERN ERIE-NIAGARA-WYOMING-NORTHERN ERIE-GENESEE-
741 AM EDT MON JUL 25 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ERIE...SOUTHERN
NIAGARA...WESTERN GENESEE AND FAR WESTERN WYOMING COUNTIES...
AT 739 AM EDT...STRONG THUNDERSTORMS WERE CLUSTERED 22 MILES
NORTHWEST OF ANGOLA ON THE LAKE...OR 24 MILES SOUTHWEST OF NIAGARA
FALLS...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...WEST SENECA...NORTH TONAWANDA...CLARENCE...
LACKAWANNA...KENMORE...DEPEW...AMHERST AND TONAWANDA.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 57 AND 49.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4273 7908 4276 7898 4280 7892 4284 7893
4293 7890 4296 7893 4296 7896 4299 7901
4302 7902 4303 7901 4306 7900 4310 7844
4260 7847 4268 7911
TIME...MOT...LOC 1139Z 276DEG 37KT 4286 7941
SMITHSpecial weather statement, Jul 25, 6:50 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
750 AM EDT MON JUL 25 2016
NYZ002-003-011-013-014-251245-
ONTARIO-ORLEANS-LIVINGSTON-MONROE-GENESEE-
750 AM EDT MON JUL 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ONTARIO...
NORTHERN LIVINGSTON...GENESEE...MONROE AND SOUTHEASTERN ORLEANS
COUNTIES...
AT 750 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ALBION TO NEAR OAKFIELD TO NEAR ATTICA.
MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...BATAVIA...BROCKPORT...EAST
ROCHESTER...ALBION...HILTON AND WEBSTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 9 AND 12.
INTERSTATE 90 BETWEEN EXITS 48 AND 45.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4327 7738 4286 7747 4288 7830 4330 7822
TIME...MOT...LOC 1150Z 272DEG 32KT 4324 7822 4308 7819 4289 7826
RSH
Event by event
10 thunderstorm wind, 2 lightning, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Erie
- When
- July 25, 7:18 AM EST
- Where
- Erie County, 1.23 mi NE of Colden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.660, -78.660
Thunderstorm winds downed trees on Irish Road between Finch and Hayes Hollow Roads.
Thunderstorm Wind, Wyoming
- When
- July 25, 7:25 AM EST
- Where
- Wyoming County, Strykersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.700, -78.450
Thunderstorm winds downed trees on Perry Road and Route 78.
Thunderstorm Wind, Wyoming
- When
- July 25, 7:30 AM EST
- Where
- Wyoming County, 2.57 mi SW of Attica Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.790, -78.260
Thunderstorm winds downed trees and wires at the intersection of Exchange and Glor Roads.
Lightning, Erie
- When
- July 25, 7:55 AM EST
- Where
- Erie County, 0.86 mi NE of Depew
- Property damage
- $9,000
- Reported by
- Emergency Manager
- Coordinates
- 42.910, -78.670
Thunderstorm Wind, Ontario
- When
- July 25, 8:00 AM EST
- Where
- Ontario County, 0.69 mi N of Naples
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.630, -77.400
Thunderstorm winds downed trees and power lines at the intersection of Routes 21 and 245.
Thunderstorm Wind, Allegany
- When
- July 25, 8:30 AM EST
- Where
- Allegany County, Burns
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.430, -77.730
Thunderstorm winds downed trees and wires.
Lightning, Erie
- When
- July 25, 8:45 AM EST
- Where
- Erie County, 1.43 mi SSW of Kenmore
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 42.950, -78.837
Thunderstorm Wind, Cattaraugus
- When
- July 25, 11:44 AM EST
- Where
- Cattaraugus County, Ellicottville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.270, -78.670
Thunderstorm winds downed trees and wires.
Thunderstorm Wind, Chautauqua
- When
- July 25, 11:50 AM EST
- Where
- Chautauqua County, 2.05 mi W of Ashville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 42.080, -79.410
Thunderstorm winds downed trees blocking Route 474.
Thunderstorm Wind, Allegany
- When
- July 25, 12:18 PM EST
- Where
- Allegany County, 0.86 mi NW of Cuba
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.230, -78.280
Thunderstorm winds downed trees and wires.
Thunderstorm Wind, Cattaraugus
- When
- July 25, 12:28 PM EST
- Where
- Cattaraugus County, Olean
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 42.080, -78.430
Thunderstorm winds downed trees and wires.
Thunderstorm Wind, Chautauqua
- When
- July 25, 12:50 PM EST
- Where
- Chautauqua County, 2.48 mi NE of Fentonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 42.020, -79.090
Thunderstorm winds downed trees and power lines on Dodge Road.
Flash Flood, Allegany
- When
- July 25, 12:53 PM EST to 4:00 PM EST
- Where
- Allegany County, 1.92 mi E of Andover to 1.46 mi SE of Andover
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 42.173, -77.763
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 25, 20161 death · 1 event
- Damaging Wind in West Virginia, July 25, 20161 death · 1 event
- Hail and Damaging Winds in Pennsylvania, July 25, 2016$131,000 · 1 in hail · 43 events
- Flash Flooding and Damaging Winds in Missouri, July 25 to 29, 2016$220,000 · 52 kt wind · 22 events
- Tornado and Hail in Pennsylvania, July 25, 2016$88,000 · EF1 · 12 events
- Damaging Winds in Pennsylvania, July 25, 2016$92,000 · 54 kt wind · 17 events
- Damaging Winds and Lightning Strikes in New York, July 25, 2016$81,000 · 61 kt wind · 11 events
- Tornado and Flooding in New Jersey, July 25, 2016$20 · EF1 · 25 events
- Damaging Winds in New York, July 25, 2016$34,000 · 60 kt wind · 8 events
- Damaging Winds in Oklahoma, July 25, 2016$32,000 · 61 kt wind · 2 events
- Flash Flooding and Hail in Pennsylvania, July 25, 2016$40 · 1 in hail · 20 events
- Damaging Winds in Utah, July 25 to 28, 2016$20,000 · 54 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654095, 654096, 654097, 654098, 654099, 654100, 654107, 654101, 654102, 654103, 654104, 654105, 654106.